zbMATH — the first resource for mathematics

Riesz transforms through reverse Hölder and Poincaré inequalities. (English) Zbl 1368.58013
The paper improves previous results from [P. Auscher et al., Ann. Sci. Éc. Norm. Supér. (4) 37, No. 6, 911–957 (2004; Zbl 1086.58013)] and [P. Auscher and T. Coulhon, Ann. Sc. Norm. Super. Pisa, Cl. Sci. (5) 4, No. 3, 531–555 (2005; Zbl 1116.58023)] concerning the relationship between the \(L^p\)-boundedness of the Riesz transform and the \(L^p\)-gradient estimates for the semigroup. The Riesz transform \(\mathcal{R}=\Gamma L^{-1/2}\) is considered on \(L^p\) modelled on a metric measure space \((X,d,\mu)\) with a doubling measure \(\mu\), \(\Gamma\) is an abstract gradient operator defined on a dense subset \(\mathcal{F}\) of \(L^p\) which satisfies a relative Faber-Krahn inequality and \(L\) is an injective, \(\omega\)-accreative (\(\omega\in[0,\pi/2]\)) operator, defined on \(\mathcal{D}\subset\mathcal{F}\), satisfying the \(L^2\)-Davies-Gaffney estimates.
The authors show that if \(L\) is non-negative self-adjoint, then, under the assumption that a reverse Hölder-type inequality holds, the Riesz transform is always bounded on \(L^p\) for \(p\in[2,2+\varepsilon)\) (with some \(\varepsilon>0\)) and \(L^p\)-gradient estimates for the semigroup (with \(p>2\)) imply boundedness of the Riesz transform in \(L^q\) for \(q\in[2,p)\).
In the last section, the authors study elliptic perturbations of Riesz transforms.
Reviewer: Petr Gurka (Praha)

58J35 Heat and other parabolic equation methods for PDEs on manifolds
42B20 Singular and oscillatory integrals (Calderón-Zygmund, etc.)
Full Text: DOI
[1] Albrecht, D., Duong, X., McIntosh, A.: Operator theory and harmonic analysis. In: Instructional Workshop on Analysis and Geometry, Part III (Canberra, 1995), Proceedings of Centre Mathematical Application Australian National University, vol. 34, pp. 77-136 (1996) · Zbl 0903.47010
[2] Assaad, J, Riesz transforms associated to Schrödinger operators with negative potentials, Publ. Mat., 55, 123-150, (2011) · Zbl 1247.42012
[3] Assaad, J; Ouhabaz, EM, Riesz transforms of Schrödinger operators on manifolds, J. Geom. Anal., 22, 1108-1136, (2012) · Zbl 1259.58006
[4] Auscher, P.: On necessary and sufficient conditions for \(L^p\)-estimates of Riesz transforms associated to elliptic operators on \({\mathbb{R}}^n\) and related estimates. Memoirs of the American Mathematical Society, vol. 186, no. 871. American Mathematical Society, Providence, RI (2007) · Zbl 1221.42022
[5] Auscher, P; Ben Ali, B, Maximal inequalities and Riesz transform estimates on \(L^p\) spaces for Schrödinger operators with non negative potentials, Ann. Inst. Fourier (Grenoble), 57, 1975-2013, (2007) · Zbl 1161.35003
[6] Auscher, P; Coulhon, T, Riesz transform on manifolds and Poincaré inequalities, Ann. Scuola Norm. Sup. Pisa, 4, 531-555, (2005) · Zbl 1116.58023
[7] Auscher, P; Coulhon, T; Duong, XT; Hofmann, S, Riesz transform on manifolds and heat kernel regularity, Ann. Sci. Ecole Norm. Sup., 37, 911-957, (2004) · Zbl 1086.58013
[8] Auscher, P; Kriegler, C; Monniaux, S; Portal, P, Singular integral operators on tent spaces, J. Evol. Equ., 12, 741-765, (2012) · Zbl 1279.47072
[9] Auscher, P; McIntosh, A; Morris, A, Calderón reproducing formulas and applications to Hardy spaces, Rev. Mat. Iberoam., 31, 865-900, (2015) · Zbl 1333.42041
[10] Auscher, P; Martell, JM, Weighted norm inequalities, off-diagonal estimates and elliptic operators. part I: general operator theory and weights, Adv. Math., 212, 225-276, (2007) · Zbl 1213.42030
[11] Barbatis, G, Stability of weighted Laplace-Beltrami operators under \(L^p\)-perturbation of the Riemannian metric, J. Anal. Math., 68, 253-276, (1996) · Zbl 0868.35025
[12] Bernicot, F., Coulhon, T., Frey, D.: Gaussian heat kernel bounds through elliptic Moser iteration. arXiv:1407.3906, to appear in J. Math. Pures Appl. (2016) · Zbl 1432.58018
[13] Blunck, S, A Hörmander-type spectral multiplier theorem for operators without heat kernel, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (5), 2, 449-459, (2003) · Zbl 1170.42301
[14] Blunck, S; Kunstmann, PC, Weak type \((p, p)\) estimates for Riesz transforms, Math. Z., 247, 137-148, (2004) · Zbl 1138.35315
[15] Blunck, S; Kunstmann, PC, Generalized Gaussian estimates and the Legendre transform, J. Oper. Theory, 53, 351-365, (2005) · Zbl 1117.47020
[16] Boutayeb, S; Coulhon, T; Sikora, A, A new approach to pointwise heat kernel upper bounds on doubling metric measure spaces, Adv. Math., 270, 302-374, (2015) · Zbl 1304.35314
[17] Carron, G; Coulhon, T; Hassell, A, Riesz transform and \(L^p\) cohomology for manifolds with Euclidean ends, Duke Math. J., 133, 59-93, (2006) · Zbl 1106.58021
[18] Chen, P; Magniez, J; Ouhabaz, EM, The Hodge-de Rham Laplacian and lp-boundedness of Riesz transforms on non-compact manifolds, Nonlinear Anal., 125, 78-98, (2015) · Zbl 1347.42024
[19] Coifman, R., Weiss, G.: Analyse harmonique sur certains espaces homogènes, Lecture notes in Mathematics, vol. 242 (1971) · Zbl 1213.42030
[20] Coulhon, T; Dungey, N, Riesz transform and perturbation, J. Geom. Anal., 17, 213-226, (2007) · Zbl 1122.58014
[21] Coulhon, T; Duong, XT, Riesz transforms for \(1 \le p\le 2\), Trans. Am. Math. Soc., 351, 1151-1169, (1999) · Zbl 0973.58018
[22] Coulhon, T; Sikora, A, Gaussian heat kernel bounds via phragmén-Lindelöf theorem, Proc. Lond. Math. Soc., 96, 507-544, (2008) · Zbl 1148.35009
[23] Franchi, B; Pérez, C; Wheeden, RL, Self-improving properties of John-Nirenberg and Poincaré inequalities on space of homogeneous type, J. Funct. Anal., 153, 108-146, (1998) · Zbl 0892.43005
[24] Fukushima, M., Oshima, Y., Takeda, M.: Dirichlet Forms and Symmetric Markov Processes, de Gruyter Studies in Mathematics 19. Walter de Gruyter, Berlin (1994) · Zbl 0838.31001
[25] Gehring, FW, The \(L^p\)-integrability of the partial derivatives of a quasiconformal mapping, Acta Math., 130, 265-277, (1973) · Zbl 0258.30021
[26] Giaquinta, M; Modica, G, Regularity results for some classes of higher order nonlinear elliptic systems, J. Reine Angew. Math., 311, 145-169, (1979) · Zbl 0409.35015
[27] Giaquinta, M.: Multiple Integrals in the Calculus of Variations and Nonlinear Elliptic Systems, Annals of Mathematics Studies, 105. Princeton University Press, Princeton (1983) · Zbl 0516.49003
[28] Grigor’yan, A, Gaussian upper bounds for the heat kernel on arbitrary manifolds, J. Diff. Geom., 45, 33-52, (1997) · Zbl 0865.58042
[29] Gyrya, P., Saloff-Coste, L.: Neumann and Dirichlet heat kernels in inner uniform domains. Astérisque 336. Société Mathematique de France (2011). http://smf4.emath.fr/Publications/Asterisque/2011/336/html/smf_ast_336.php · Zbl 1222.58001
[30] Hajlasz, P., Koskela, P.: Sobolev met Poincaré. Memoirs of the American Mathematical Society, vol. 145, no. 688. American Mathematical Society, Providence, RI (2000) · Zbl 0954.46022
[31] Hofmann, S; Martell, JM, \(L^p\) bounds for Riesz transforms and square roots associated to second order elliptic operators, Publ. Mat., 47, 497-515, (2003) · Zbl 1074.35031
[32] Iwaniec, T.: The Gehring lemma. Quasiconformal Mappings and Analysis (Ann Arbor. MI, 1995). Springer, New York, pp. 181-204 (1998) · Zbl 0888.30017
[33] Kato, T.: Perturbation Theory for Linear Operators. Springer, New York (1966) · Zbl 0148.12601
[34] Keith, S; Zhong, X, The Poincaré inequality is an open ended condition, Ann. Math., 167, 575-599, (2008) · Zbl 1180.46025
[35] Kunstmann, PC, On maximal regularity of type \(L^p\)-\(L^q\) under minimal assumptions for elliptic non-divergence operators, J. Funct. Anal., 255, 2732-2759, (2008) · Zbl 1165.47030
[36] Martin, J; Milman, M, Reverse Hölder inequalities and approximation spaces, J. Approx. Theory, 109, 82-109, (2001) · Zbl 0991.42011
[37] Saloff-Coste, L, A note on Poincaré, Sobolev, and Harnack inequalities, Int. Math. Res. Not., 1992, 27-38, (1992) · Zbl 0769.58054
[38] Sikora, A, Riesz transform, Gaussian bounds and the method of wave equation, Math. Z., 247, 643-662, (2004) · Zbl 1066.58014
[39] Shen, Z, \(L^p\) estimates for Schrödinger operators with certain potentials, Ann. Inst. Fourier (Grenoble), 45, 513-546, (1995) · Zbl 0818.35021
[40] Shen, Z, Bounds of Riesz transforms on \(L^p\) spaces for second order elliptic operators, Ann. Inst. Fourier (Grenoble), 55, 173-197, (2005) · Zbl 1068.47058
[41] Sturm, KT, Analysis on local Dirichlet spaces II. upper Gaussian estimates for the fundamental solutions of parabolic equations, Osaka J. Math., 32, 275-312, (1995) · Zbl 0854.35015
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.